Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Will grapefruit cause amplified effects in blood levels?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
will grapefruit cause amplified effects in blood levels?
Posted Thu, 5 Sep 2013 in Medicines and Side Effects
Answered by Dr. Kerry Pottinger 54 minutes later
Brief Answer:
Grapefruit can cause increased levels of some dru.

Detailed Answer:
Thank you for using Healthcare Magic.
Drinking grapefruit juice or eating grapefruit can cause increased levels in the blood of some drugs. This can increase the risk of side effects or alter the effect the medicine has.
Some statins are affected in this way. Simvastatin and atorvastatin are increased in the blood by grapefruit.
Some calcium channel blockers which are prescribed for the control of blood pressure may be affected. These include rampril, felodipine and amlodipine as well as many others.
Cyclosporine and other immunosuppressants and some cytotoxic medicines used to treat cancer may also be affected by grapefruit.
For the drugs that you are taking, there is no evidence that they are affected by grapefruit.
I would suggest that if you are on any other drugs in addition to the ones you have mentioned in your medical history or you have further concerns that your drugs may interact with grapefruit, stop drinking or eating grapefruit until you have discussed any possible interactions with your doctor.
I hope this has helped you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Follow-up: Will grapefruit cause amplified effects in blood levels? 6 minutes later
Can Hot Ginger tea or ginsene or DayQuil containing aceptomphen,dextromethphan HBR 10mg, phenyleprine hci 5mg have and effect on blood levels for soma?
Answered by Dr. Kerry Pottinger 1 hour later
There are some possible interactions between XXXXXXX and DayQuil. XXXXXXX can affect the breakdown of the drugs in DayQuil and therefore there is a possibility of an increase in side effects. These may be sedation, dizziness and nausea.
If the XXXXXXX contains aspirin then Ginsene may interact with it and increase slightly the chance of bleeding as they both have an effect on blood clotting.
Dr K A Pottinger,
Above answer was peer-reviewed by
Follow-up: Will grapefruit cause amplified effects in blood levels? 11 minutes later
what else can cause elevated blood level for XXXXXXX concentration in the blood?
5 hour energy Drinks?
I take amlodipine for my blood pressure
Answered by Dr. Kerry Pottinger 7 hours later
Hi, XXXXXXX compound contains aspirin and if you are also taking amlodipine you may need your blood pressure checking more frequently. The combination may cause your blood pressure to increase. However, do not alter your amlodipine doseage without consulting your doctor.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor